MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367835
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tube there was discolored/abnormal additive form and foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: the "additive was not sprayed properly.Stopper contaminated.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd received 2 samples and 4 photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for additive abnormality and embedded fm in stopper was observed.Additionally, the customer samples were evaluated by visual examination and ftir testing and the indicated failure mode for embedded fm in stopper with the incident lot was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode embedded fm and additive abnormality.Bd determined that the root cause of the indicated failure mode of embedded fm was attributed to manufacturing related i.E., the stopper had a rubber pellet from other products molded in the stopper (inclusion).H3 other text : see h.10.

Brand Name
BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12259806
Report Number1917413-2021-00691
Device Sequence Number20375481
Product Code JKA
UDI-Device Identifier50382903678353
UDI-Public50382903678353
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number367835
Device Catalogue Number367835
Device Lot Number0316332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1